MAUDE Adverse Event Report: ST. JUDE MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, LAMP¿ 45, 63 CM LENGTH, 8.5F; INTRODUCER, CATHETER

ST. JUDE MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, LAMP¿ 45, 63 CM LENGTH, 8.5F; INTRODUCER, CATHETER
Model Number 407362
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
During the atrial fibrillation procedure, the sheath was inserted into the right atrium and negative pressure was applied for flushing before inserting the catheter, air was aspirated.Since the amount of air was not large, the procedure was completed without replacing the device and there were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
One 8.5f swartz braided introducer sheath was received for evaluation.Functional testing determined a leak was noted in the hemostasis valve.The cap was removed from the hemostasis hub and the hemostasis seals were microscopically inspected.A puncture was noted in the proximal and distal seals.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the punctured seals and subsequent air aspiration remains unknown.The ifu states: do not remove dilator or catheter rapidly.Damage to the valve may occur, potentially compromising hemostasis.

Brand Name
SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, LAMP¿ 45, 63 CM LENGTH, 8.5F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key21191670
Report Number3005334138-2025-00051
Device Sequence Number8740382
Product Code DYB
UDI-Device Identifier05414734205573
UDI-Public(01)05414734205573(10)10313019(17)270331
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K052644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number407362
Device Catalogue Number407362
Device Lot Number10313019
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date01/20/2025
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown